Alert archive / Arizona / Wind Advisories in 2023
Wind Advisory 4, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Feb 26, 2023, 2:07 AM MST for 4 counties in Arizona. It took effect at Feb 26, 2023, 8:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2023, 2:07 AM MST (09:07 UTC)
- In effect from
- Feb 26, 2023, 8:00 AM MST
- Expired
- Feb 26, 2023, 4:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4616 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740 WWUS75 KTWC 260907 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 207 AM MST Sun Feb 26 2023 AZZ507-508-512-513-261715- /O.NEW.KTWC.WI.Y.0004.230226T1500Z-230226T2300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Chiricahua NM, Bisbee, and Canelo Hills 207 AM MST Sun Feb 26 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds will generally be in the higher terrain. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 8 AM this morning to 4 PM MST this afternoon. * IMPACTS...Blowing dust with reduced visibilities will be possible, especially near the Willcox Play in Cochise county. Travel may be difficult, especially for high profile vehicles. Gusty winds could blow around unsecured objects, and tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
898 WWUS75 KTWC 262109 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 209 PM MST Sun Feb 26 2023 AZZ507-508-512-513-262300- /O.CON.KTWC.WI.Y.0004.000000T0000Z-230226T2300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Chiricahua NM, Bisbee, and Canelo Hills 209 PM MST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds will generally be in the higher terrain. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...Through 4 PM MST this afternoon. * IMPACTS...Blowing dust with reduced visibilities will be possible, especially near the Willcox Play in Cochise county. Travel may be difficult, especially for high profile vehicles. Gusty winds could blow around unsecured objects, and tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
287 WWUS75 KTWC 262256 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 356 PM MST Sun Feb 26 2023 AZZ507-508-512-513-270000- /O.EXP.KTWC.WI.Y.0004.000000T0000Z-230226T2300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Chiricahua NM, Bisbee, and Canelo Hills 356 PM MST Sun Feb 26 2023 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... Wind speeds will continue to diminish through the evening hours. Thus, the advisory will be allowed to expire on time. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 25, 1:59 PM MST, 12 hours 8 minutes earlier.
Area forecast discussion, Feb 25, 1:59 PM MST, 12 hours 8 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 159 PM MST Sat Feb 25 2023 .SYNOPSIS...A quick moving storm system arrives later tonight resulting in a cold and windy Sunday with periods of rain and snow. Snow levels will drop close to valley floors north and east of Tucson before precipitation ends. After a break early next week another cold storm system is expected to affect southeast Arizona Wednesday and Thursday. && .DISCUSSION...A storm system is currently centered near Los Angeles this afternoon. The area of low pressure will open up and speed up as is moves east tonight and Sunday bringing increased winds and a period of precipitation to southeast Arizona. The Catalina/Rincon mountains and those to the northeast in Graham/Greenlee counties will see the heaviest snow accumulations from this system, where Winter Weather Advisories remain in place. However, snow levels will drop significantly early Sunday morning. Considering the time of day, an hour or two of fairly intense snow could result in light accumulations down to 3500 feet in the foothills around Tucson as well as areas north and east of Tucson. The bulk of the precipitation should end from west to east from late morning into early afternoon. While a slightly quicker end to precipitation Sunday could result in a little better temperature recovery during the afternoon, the latest NBM max temps 5 to 8 degrees warmer than previous versions looked a little too optimistic so trimmed slightly for a bit more forecast to forecast continuity. Nevertheless, another cold night still in store Sunday night. Lowered temps slightly over mountains where fresh snow pack allows for more radiational cooling. Attention will then shift to later in the week when the next storm system takes aim at the SW US. Ensembles continue to indicate even lower snow levels over SE AZ Thursday morning than storm number one Sunday morning. && .AVIATION...Valid through 27/00Z. SCT-BKN clouds AOA 11k-13k ft AGL with BKN-OVC AOA 18-25k ft AGL through the rest of the day with southwesterly-southerly winds of speeds of 10-15 kts and gusts up to 35 kts. After 26/05z, a cold front will be impacting the region starting from the west to east bringing SCT SHRA, lower CIGS, and brief IFR conditions as early as 26/11z for KTUS-KOLS line and 26/15z for KDUG-KSAD. Ahead of the front, SFC winds will be southwesterly and then shifting westerly after 26/13z (first at KTUS/KOLS) with speeds of 10-15 kts with gusts up to 35 kts. Clouds will lift and clear out slowly after 26/18z to SCT-FEW AOA 10-15K ft AGL. SFC winds will lessen to 10 kts or less from the west towards the end of the forecast period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Another cold storm system will race across the area late tonight and Sunday with rain and mountain snow and snow levels will briefly approach valley floors Sunday, especially north and east of Tucson. Expect 20-foot winds Sunday as strong as 25-30 mph with gusts between 40 and 50 mph. A period of dry weather with less wind Monday and Tuesday before another cold weather system moves through late Wednesday and Thursday. && .TWC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 AM to 4 PM MST Sunday for AZZ510- 511. Winter Weather Advisory from 2 AM to 11 AM MST Sunday for AZZ514. && Public...Drozd Aviation...Strongman Fire Weather....Drozd Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.